Alert archive / Delaware / Areal Flood Advisories in 2012

Areal Flood Advisory 164, NWS Philadelphia/Mount Holly

August 27, 2012Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 27, 2012, 1:40 PM EDT for Sussex County, Delaware. It was in force for 57 min.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 1:40 PM EDT (17:40 UTC)
Expired
Aug 27, 2012, 2:37 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 27 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1595 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS81 KPHI 271740
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT MON AUG 27 2012

DEC005-272130-
/O.NEW.KPHI.FA.Y.0164.120827T1740Z-120827T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
140 PM EDT MON AUG 27 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR...
  EASTERN SUSSEX COUNTY IN DELAWARE...

* UNTIL 530 PM EDT

* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO SHOW SCATTERED RAIN SHOWERS AND THUNDERSTORMS MOVING INTO AND
  THROUGH THE REGION FROM THE SOUTHWEST AND SOUTH. SOME LOCATIONS
  MAY RECEIVE AN INCH OR TWO OF RAIN IN A SHORT AMOUNT OF TIME.
  BEING THAT THE GROUND REMAINS SATURATED AT MANY LOCATIONS,
  FLOODING IS POSSIBLE ALONG SMALL STREAMS AND CREEKS, IN AREAS OF
  POOR DRAINAGE AND ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN THE 
ADVISED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3880 7537 3889 7527 3879 7515 3879 7511
      3881 7510 3880 7508 3860 7505 3860 7504
      3859 7505 3845 7504 3845 7540

$$

IOVINO
1 follow-up statement
074 
WGUS81 KPHI 271837
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT MON AUG 27 2012

DEC005-271847-
/O.CAN.KPHI.FA.Y.0164.000000T0000Z-120827T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
237 PM EDT MON AUG 27 2012

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR EASTERN SUSSEX COUNTY...

THE THREAT OF HEAVY RAINFALL IN EASTERN SUSSEX COUNTY CONTINUED TO 
DIMINISH AT MID AFTERNOON. AS A RESULT, THE FLOOD ADVISORY HAS BEEN 
CANCELLED.

LAT...LON 3880 7537 3889 7527 3879 7515 3879 7511
      3881 7510 3880 7508 3860 7505 3860 7504
      3859 7505 3845 7504 3845 7540

$$

IOVINO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 27, 12:07 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 27, 12:07 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 PM EDT MON AUG 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN AS IT MOVES OFFSHORE TODAY. A COLD FRONT
IS EXPECTED MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE IS
FORECAST TO BUILD ACROSS THE AREA FOR WEDNESDAY AND THURSDAY, BEFORE
SINKING SOUTH OF THE AREA BY FRIDAY. A FRONTAL BOUNDARY MAY CROSS
THE AREA EARLY IN THE WEEKEND AND INTERACT WITH THE REMNANTS OF
ISAAC LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

THE MAIN BAND OF SHRA AND TSRA HAS PROPAGATED EWD INTO ERN NJ...
WHILE OTHER CONVTN HAS DVLPD SWD ACROSS DEL BAY INTO CNTRL/SRN DE.
SFC ANALYSIS CONTS TO SHOW MDT INSTBY OVER SRN NJ AND DELMARVA
WITH LITTLE OR NO CAP/CIN. EXPECT SCT SHRA TO CONT TO DEVELOP OVER
THIS AREA THRU EARLY AFTN. SOME MODEL GUIDANCE IS SUGG A DCRS IN
ACTVTY LATER THIS AFTN BUT THE REASON FOR THIS IS NOT CLEAR AND
WOULD RUN AGAINST THE NORMAL DIURNAL TREND.

TEMPERATURES WERE A BLEND OF THE MET/MAV MOS WITH HIGHS IN THE
LOW-80S...DEPENDING ON HOW FAST THE STRATUS SCOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
ANTICIPATING MID-LEVEL LONGWAVE TROUGH TO BE JUST TO OUR WEST BY
TONIGHT AND WITH IT A FEW AREAS OF ENHANCED VORTICITY MAXIMUMS
HELPING TO PUSH A COLD FRONT THROUGH. THE HIGHEST CHANCES FOR
CONVECTION TONIGHT LIE ACROSS OUR NORTHERN ZONES WITHIN THE FRONTAL
CONVERGENCE ZONE. AS THE FRONT SAGS TOWARDS THE SOUTHEAST TONIGHT
THE MID-LEVEL FLOW GOES QUASI-ZONAL AS THE BASE OF THE TROUGH
FLATTENS OUT. THIS WILL KEEP THE SOUTHWARD PROGRESSION OF THE
BOUNDARY TO A MINIMUM...AT LEAST FOR THE TIME BEING.

PWATS WILL REMAIN QUITE HIGH, OVER 1.75 INCHES, SO ANY THUNDERSTORMS
WILL HAVE PLENTY OF MOISTURE TO TAP INTO TO. THERE LOOKS TO BE
DECENT SHEAR IN PLACE, UPWARDS OF 30 KNOTS WITHIN THE BOUNDARY LAYER
SO ORGANIZATION OR CLUSTERING OF STORMS IS A DEFINITE POSSIBLY.
LIMITING FACTOR WOULD BE ANY SURFACE BASED CAPE BUT ONLY NEED A FEW
HUNDRED JOULES TO SEE STRONGER CONVECTION. ENHANCED WORDING WAS NOT
ADDED TO THE GRIDS BUT THE POTENTIAL FOR THE HEAVY RAIN AND STRONG
WINDS ARE GOOD POSSIBILITIES...AGAIN MAINLY ACROSS THE NORTH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA EARLY DURING THE
DAY TUESDAY. THE GREATEST PROBABILITY FOR SHOWERS TO LINGER THROUGH
THE EARLY PART OF THE DAY IS IN THE NORTHERN HALF OF THE AREA WHICH
IS WHERE THE STRONGEST FORCING WITH THE SHORTWAVE/VORT MAX IS
FORECAST. HOWEVER, WE WILL STILL KEEP A CHANCE/SLIGHT CHANCE
EVERYWHERE, MAINLY EARLY TUESDAY UNTIL THE FRONT CROSSES THE ENTIRE
AREA LATER IN THE DAY. PWATS DROP PRETTY QUICKLY BEHIND THE FRONT,
SO PRECIPITATION SHOULD END QUICKLY BY AFTERNOON, AND LEAD TO A
DRY FORECAST FOR TUESDAY NIGHT.

ON WEDNESDAY, HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE AREA
FROM THE NORTHWEST AND CONTINUE INTO THURSDAY. THIS SHOULD PROVIDE
DRY WEATHER, AND WITH THE MID-LEVEL TROUGH SWINGING THROUGH,
THICKNESSES WILL DROP WEDNESDAY, ALLOWING TEMPERATURES TO COOL
SLIGHTLY WEDNESDAY TO NEAR NORMAL. HOWEVER, THIS WILL ONLY BE
TEMPORARY AS THE THICKNESSES ARE EXPECTED TO RISE AGAIN THURSDAY
INTO FRIDAY AS THE HIGH BUILDS FURTHER SOUTH AND A RETURN FLOW
DEVELOPS. TEMPERATURES SHOULD RETURN SEVERAL DEGREES ABOVE NORMAL,
POSSIBLY REACHING CLOSE TO 90 BY FRIDAY.

QUESTIONS THEN ARISE IN REGARDS TO THE FORECAST FOR THE WEEKEND INTO
EARLY NEXT WEEK. THE MAIN CONCERN IS WHAT HAPPENS TO THE REMNANTS OF
ISAAC AFTER LANDFALL. THE GFS KEEPS A WESTERN LANDFALL, WHILE THE
ECMWF IS A BIT FURTHER EAST. THE LATEST NHC FORECAST HAS IT MAKING
LANDFALL IN SOUTHEAST LOUISIANA, THEN TRACKING NORTH INTO THE MID-
MISSISSIPPI RIVER VALLY. THE GFS AND ECMWF HAVE COME TO SOMEWHAT
OF AN AGREEMENT AS THE REMNANTS MOVE INTO THE MID- MISSISSIPPI
VALLEY WITH THE 00Z RUNS. BOTH HAVE THE SYSTEM GETTING CAUGHT UP
IN A FRONTAL BOUNDARY SAGGING THROUGH THE GREAT LAKES AND TOWARD
OUR AREA OVER THE WEEKEND, AND EVENTUALLY BRINGING IT TOWARD OUR
AREA SUNDAY INTO MONDAY. WE MAY GET SOME MOISTURE AS EARLY AS
SATURDAY/SATURDAY NIGHT, BUT AS OF NOW, SUNDAY NIGHT INTO MONDAY
LOOKS LIKE THE BEST PERIOD FOR RAIN WITH THE REMNANTS. THIS COULD
ALL CHANGE DEPENDING ON ACTUAL TRACK, BUT FOR NOW, WE WILL CARRY
SLIGHT CHANCE EARLY IN THE WEEKEND, BEFORE INCREASING TO CHANCE
LATE IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO A FAIR DEGREE OF
UNCERTAINTY.

FOR THE LATEST OFFICIAL TRACK AND ADVISORIES, PLEASE REFER TO THE
NATIONAL HURRICANE CENTER.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
HE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A BAND OF SHRA AND ISOLD T-STMS IS AFFECTING TAF SITES ALONG THE
ILG-PHL-PNE-TTN AXIS. THESE ARE PRODUCING BRIEF HEAVY DOWNPOURS
WITH LOWERED CIGS AND VSBYS. THE BAND IS GRADUALLY WORKING ITS WAY
NEWD SO OVERALL CONDS ARE EXPECTED TO IMPROVE FROM SW TO NE FOR
THE REMAINDER OF THE MORNING.

CIGS AND VSBYS SHOULD SCATTER OUT BY LATE THIS MORNING AS WINDS
VEER MORE TOWARDS THE SOUTH AND INCREASE. THERE IS A CHANCE THAT
AFTERNOON SHOWERS AND THUNDERSTORMS WILL AFFECT OUT TERMINALS AS
THE SYSTEM THAT PRODUCED ALL THE RAINFALL ACROSS THE DELMARVA
REGION PULLS THROUGH TO THE NORTHEAST. THE TIMING OF THE SHOWERS
AND THUNDERSTORMS REMAIN LOW CONFIDENCE BUT FOR NOW HAVE PLACED
THEM AROUND THE 18 AND 19Z TIMEFRAME...WEST TO EAST RESPECTIVELY.

THE FIRST ROUND OF SHOWERS SHOULD END AS THE SUNSETS THIS EVENING
AND THEN WE ARE EXPECTING THE ARRIVAL OF A COLD FRONT BY EARLY
TUESDAY MORNING. THIS COULD TOUCH OFF ROUND 2 OF SHOWERY ACTIVITY
THROUGH THE OVERNIGHT HOURS TONIGHT. WINDS WILL GRADUALLY DECREASE
THIS EVENING AND VEER EVEN MORE TOWARDS THE SOUTH-SOUTHWEST. COULD
SEE MVFR CIGS AND SOME VSBYS LATE TONIGHT AT TERMINALS THAT RECEIVE
RAIN.

OUTLOOK...
TUESDAY...MOSTLY VFR, MVFR/IFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT EARLY TUESDAY.

TUESDAY NIGHT-WEDNESDAY...MAINLY VFR. POSSIBLE MVFR/IFR FOG TUESDAY
NIGHT/WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY.

WEDNESDAY NIGHT-FRIDAY...VFR.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS OUR WATERS TODAY AND
TONIGHT, ALTHOUGH SEAS WILL STILL BE RUNNING RATHER HIGH AROUND 4
FEET. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND THEN
AGAIN LATER TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
WINDS WILL GENERALLY BE OUT OF THE SOUTHEAST TODAY WITH A GRADUAL
TURN TOWARDS THE SOUTH BY TONIGHT AND THEN WEST-SOUTHWEST TUESDAY
MORNING. THE PRESSURE GRADIENT WILL TIGHTEN TONIGHT AS THE FRONT
APPROACHES SO WINDS COULD CLIMB UPWARDS OF 15 KNOTS ALONG THE OCEAN
FRONT, LESS IN THE BAY. SEAS MAY TRY TO CLIMB BACK UP TO 5 FEET
UNDER THE STIFFER WINDS BUT SHOULD REMAIN FURTHER OFFSHORE.

OUTLOOK...
AS THE COLD FRONT MOVES THROUGH THE AREA TUESDAY, WINDS AND SEAS MAY
APPROACH SMALL CRAFT ADVISORY LEVELS. HOWEVER, FOR NOW, WE KEEP
CONDITIONS BELOW. FOR THE REMAINDER OF THE WEEK, CONDITIONS ARE
FORECAST TO REMAIN BELOW ADVISORY LEVELS AS HIGH PRESSURE BUILDS
ACROSS THE AREA FROM WEDNESDAY THROUGH FRIDAY. WINDS MAY
PERIODICALLY GUST AROUND 20 KNOTS WEDNESDAY AND FRIDAY, BUT REMAIN
BELOW ADVISORY LEVELS.

&&

.HYDROLOGY...
WE ARE WATCHING CONVTN DEVELOP OVER SOME AREAS IN SRN DE AND SRN
NJ THAT RECEIVED HEAVY RAIN OVER THE WEEKEND. THE CURRENT 1-HR FFG
IS BETWEEN 1 AND 2 INCHES OVER THESE AREAS. FOR NOW WE HAVE ISSUED
A FLOOD ADVISORY FOR ERN SUSSEX CO IN DE...BUT CONTD HEAVY RAIN
COULD REQUIRE A FLOOD OR FF WARNING.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AS SEAS REMAIN
ELEVATED UNDER A 8 TO 9 SECOND PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...AMC
SHORT TERM...HEAVENER
LONG TERM...ROBERTSON
AVIATION...AMC
MARINE...HEAVENER/ROBERTSON
HYDROLOGY...
RIP CURRENTS...
Hazardous weather outlook, Aug 27, 4:11 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT MON AUG 27 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-280815-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-280815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-280815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TODAY AND TONIGHT.

MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THIS WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-280815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 11:12 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT MON AUG 27 2012

NJZ013-015-018>020-027-271600-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1112 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
TRENTON TO 11 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 1115
AM...TABERNACLE...JOBSTOWN AROUND 1130 AM...MANALAPAN AND WOODRUFF
AROUND 1145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

ONE INCH OF RAIN WILL FALL IN 20 TO 30 MINUTES FROM A COUPLE OF
THESE STORMS MOVING THROUGH CENTRAL AND SOUTHERN NEW JERSEY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY DEVELOP WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 7462 3973 7501 4000 7492 4013 7482
      4012 7478 4016 7472 4019 7476 4026 7448
      4025 7445 4028 7440 4031 7424

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:32 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT MON AUG 27 2012

NJZ012-013-271600-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1132 AM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH COUNTIES
IN NORTHERN NEW JERSEY...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BRUNSWICK TO 8
MILES SOUTHEAST OF NEW BRUNSWICK TO 15 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR METUCHEN...SAYREVILLE...FORDS...MADISON PARK AROUND 1140 AM...
ISELIN...COLONIA...MARLBORO...WOODBRIDGE AROUND 1145 AM...AVENEL AND
MORGANVILLE AROUND 1150 AM.

VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AS MUCH AS
AN INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4032 7408 4022 7447 4033 7449 4049 7448
      4061 7433 4060 7430 4060 7421 4056 7420
      4054 7424 4047 7425 4045 7420 4047 7418
      4046 7412 4043 7406

FORECASTER:  DRAG
Special weather statement, Aug 27, 11:54 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EDT MON AUG 27 2012

NJZ020-022-023-027-271630-
ATLANTIC NJ-CAPE MAY NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1154 AM EDT MON AUG 27 2012

...SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...BURLINGTON...CAPE MAY AND OCEAN COUNTIES...

AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 27 MILES EAST OF GLOUCESTER CITY TO 9 MILES
NORTH OF OCEAN CITY TO 8 MILES WEST OF OCEAN CITY...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR EGG HARBOR CITY AROUND
NOON...WADING RIVER...POMONA AROUND 1215 PM...PENN STATE FOREST AND
NEW GRETNA AROUND 1230 PM.

VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...ALMOST AN
INCH IN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

ITS POSSIBLE THAT 1 OR TWO STORMS WILL PRODUCE A 30 MILE AN HOUR
WIND GUST.

LAT...LON 3930 7463 3925 7480 3970 7478 3992 7453
      3992 7447 3996 7449 4003 7441 3962 7430

FORECASTER:  DRAG
Special weather statement, Aug 27, 12:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT MON AUG 27 2012

NJZ012>014-271645-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1203 PM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
SOUTH AMBOY TO 11 MILES SOUTH OF SOUTH AMBOY TO 18 MILES SOUTH OF NEW
BRUNSWICK...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR PERTH AMBOY...SEWAREN AROUND 1215 PM...PORT MONMOUTH...NORTH
MIDDLETOWN AROUND 1230 PM...SANDY HOOK AND ATLANTIC HIGHLANDS AROUND
1245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  AS MUCH AS 1.5
INCHES OF RAIN COULD FALL IN 45 MINUTES FROM ONE OF THESE STORMS...
TRACKING FROM NEAR WEST FREEHOLD TOWARD HOLMDEL.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4020 7428 4018 7443 4025 7440 4049 7441
      4060 7421 4056 7420 4054 7424 4047 7425
      4045 7420 4047 7418 4046 7412 4042 7401
      4048 7402 4048 7400 4041 7396

FORECASTER:  DRAG
Special weather statement, Aug 27, 12:50 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EDT MON AUG 27 2012

NJZ013-014-020-271730-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1250 PM EDT MON AUG 27 2012

...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF ASBURY PARK TO 6 MILES NORTH OF TOMS
RIVER...MOVING NORTHEAST AT 30 TO 40 MPH. THE THUNDERSTORMS WILL BE
NEAR SEA BRIGHT...LITTLE SILVER AROUND 100 PM...HIGHLANDS AND
ATLANTIC HIGHLANDS AROUND 115 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  AS MUCH AS 1.5
INCHES COULD FALL IN 1 OR 2 LOCATIONS IN 45 MINUTES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4010 7402 4011 7405 4009 7407 4010 7409
      4006 7410 4004 7414 4000 7416 4010 7437
      4044 7407 4043 7400 4048 7402 4048 7400
      4044 7397 4036 7396

FORECASTER:  DRAG
Special weather statement, Aug 27, 1:32 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT MON AUG 27 2012

NJZ014-020-022-025>027-271830-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
132 PM EDT MON AUG 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
ATLANTIC...BURLINGTON...MONMOUTH AND OCEAN COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COASTAL MONMOUTH
COUNTY ALL THE WAY TO EASTERN ATLANTIC COUNTY....MOVING NORTHEAST AT
20 MPH. THESE STORMS WILL AFFECT THE SHORE AREAS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4029 7397 3989 7408 3980 7407 3960 7419
      3936 7440 3929 7453 3935 7484 3989 7426
      4007 7409 4048 7400 4041 7396

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:46 AM EDTAreal Flood AdvisoryPHISussex119 min

Nearby

Areal Flood Advisories in Delaware, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.